Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 3, NWS New Orleans, LA

January 29, 2008Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this wind advisory at Jan 29, 2008, 5:56 PM CST for Saint Bernard Parish, Louisiana. It took effect at Jan 29, 2008, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 5:56 PM CST (23:56 UTC)
In effect from
Jan 29, 2008, 9:00 PM CST
Expired
Jan 30, 2008, 9:00 AM CST
In force
12 hr
Issued by
NWS New Orleans, LA

County Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 292356
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
556 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING THROUGH 9 AM CST
WEDNESDAY FOR EXTREME SOUTHEASTERN LOUISIANA...

.STRONG NORTHERLY WINDS ARE EXPECTED TO AFFECT AREAS OF SOUTHEASTERN
LOUISIANA SOUTH OF LAKE PONTCHARTRAIN.

LAZ060>064-068>070-300800-
/O.NEW.KLIX.WI.Y.0003.080130T0300Z-080130T1500Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...
EMPIRE...YSCLOSKEY
556 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. IN
THE WAKE OF THE COLD FRONT...STRONG NORTHERLY WINDS ARE EXPECTED
TO AFFECT AREAS OF SOUTHEASTERN LOUISIANA SOUTH OF LAKE
PONTCHARTRAIN. 

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. MOTORISTS SHOULD EXERCISE
CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO
SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON ELEVATED ROADWAYS AND BRIDGES.

$$

95
1 follow-up statement
000 
WWUS74 KLIX 301458
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
858 AM CST WED JAN 30 2008

...WIND ADVISORY EXPIRES AT 9 AM IN SOUTHEAST LOUISIANA...

LAZ060>064-068>070-301600-
/O.EXP.KLIX.WI.Y.0003.000000T0000Z-080130T1500Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...
EMPIRE...YSCLOSKEY
858 AM CST WED JAN 30 2008

...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. SUSTAINED WINDS
OVER LAND HAVE GENERALLY DROPPED BELOW 25 MPH...AND SHOULD
CONTINUE TO WEAKEN DURING THE DAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:30 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jan 29, 3:30 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 PM CST TUE JAN 29 2008

.SYNOPSIS...
AT 20Z...COLD FRONT NEAR A STL-LIT-SHV-HOU LINE. SCATTERED
THUNDERSTORMS JUST AHEAD OF THE COLD FRONT...WITH A MORE ROBUST
AREA OF STORMS RUNNING FROM JACKSON TO LAKE CHARLES EAST OF THE
FRONT. TEMPERATURES BEHIND THE FRONT WILL COOL OFF 20-30 DEGREES
FROM CURRENT READINGS IN THE SPACE OF ABOUT 6 HOURS. WINDS
GENERALLY 15 TO 25 MPH AHEAD OF THE FRONT.
&&

.SHORT TERM...
FRONTAL SYSTEM WILL MOVE THROUGH THE ENTIRE AREA OVERNIGHT...CLEARING
SKIES AND BRINGING COOLER AIR TO THE AREA BY MORNING. MAY DECIDE
TO ADD PRE-FIRST PERIOD WORDING TO HANDLE SITUATION MORE SMOOTHLY.
FOR FIRST PERIOD...WILL GO WITH LIKELY POPS FOR AREA AHEAD OF
CURRENT CONVECTION...AND CHANCE BEHIND IT TO HANDLE ACTIVITY IN
IMMEDIATE AREA OF COLD FRONT. WILL GO TOWARD COOLER GUIDANCE
NUMBERS FOR TONIGHT...AND CLOSE TO GUIDANCE ON WEDNESDAY.

HIGH PRESSURE MOVES OFF TO THE EAST RAPIDLY...AND RETURN FLOW
BEGINS WEDNESDAY NIGHT...AS CURRENT FRONT BEGINS TO LIFT
NORTHWARD. MODELS INDICATING ISENTROPIC LIFT TO BEGIN AFTER 06Z
WEDNESDAY NIGHT. WITH CLOUDS INCREASING AND WARM AIR
RETURNING...OVERNIGHT LOWS WEDNESDAY NIGHT LIKELY TO BE BEFORE
MIDNIGHT. WENT WITH MAV 3 HOURLY TEMPERATURES FOR A MORE
REPRESENTATIVE TEMPERATURE CURVE FOR WEDNESAY NIGHT INSTEAD OF
NORMAL DIURNAL RANGES.

MAIN EVENT COMES THURSDAY AFTERNOON AS ANOTHER LOW KICKS OUT OF
THE SOUTHWESTERN STATES. SURFACE LOW DEVELOPS OVER SOUTHEAST TEXAS
THURSDAY MORNING...LIFTING INTO WEST TENNESSEE BY MIDNIGHT
THURSDAY NIGHT. BEST TIMING FOR CONVECTION AND FRONTAL PASSAGE
WILL BE THE PERIOD BETWEEN ABOUT NOON AND 8 PM ON THURSDAY. 12Z
RUN SHOWING PARAMETERS NOT QUITE AS STRONG FOR SEVERE WEATHER AS
EARLIER ANTICIPATED...BUT WILL WAIT FOR LATER RUNS TO SEE IF THIS
TREND CONTINUES. SUNSHINE WONT BE QUITE AS ABUNDANT ON THURSDAY
AND PRECIPITATION MAY HOLD TEMPS DOWN SOME...BUT STILL ABOVE
NORMAL. WILL GO WITH CATEGORICAL POPS FOR THURSDAY...AND BEGIN
TAPERING DOWN PRECIPITATION THURSDAY NIGHT. OVERNIGHT LOWS AGAIN
WILL FALL BELOW NORMAL THURSDAY NIGHT.
&&

.LONG TERM...
CLEARING AGAIN ON FRIDAY WITH BELOW NORMAL TEMPERATURES. AS FAST
UPPER FLOW CONTINUES...COLD HIGH PRESSURE TO BE SHORT LIVED AND
TEMPERATURES BEGIN THEIR RECOVERY ON SATURDAY. NEXT SYSTEM MOVES
OUT OF THE ROCKIES SUNDAY INTO MONDAY. CONSIDERABLE DIFFERENCES
BETWEEN ECMWF AND GFS ON TIMING...STRENGTH AND LOCATION OF SYSTEM.
HAVE OPTED NOT TO MAKE MAJOR CHANGES TO EXTENDED UNTIL SOME
CONSISTENCY IS ESTABLISHED. AFTER SATURDAY MORNING...TEMPERATURES
GENERALLY ABOVE NORMAL THROUGH TUESDAY.
&&

.AVIATION...
GENERALLY VFR CONDITIONS. EXPECT A 3 TO 6 HOUR PERIOD OF MVFR
CONDITIONS AND POSSIBLE CONVECTION MOVING FROM WEST TO EAST. MAIN
IMPACTS TO MCB AND BTR AROUND 23Z...MSY AND NEW AROUND 01Z AND GPT
AROUND 03Z. WIND GUSTS TO 30 KNOTS WILL BE COMMON THROUGH ABOUT 6
HOURS AFTER IMPACT TIMES MENTIONED ABOVE.
&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS THROUGH MID TO LATE MORNING
TOMORROW BEHIND COLD FRONT. SIMILAR CONDITIONS WILL OCCUR WITH THE
SYSTEM ON THURSDAY...INTO FRIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  35  54  42  61 /  50  10  30  80
BTR  37  56  47  66 /  40  10  30  80
MSY  42  56  50  68 /  60  10  30  80
GPT  40  55  46  62 /  70  10  30  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM TUESDAY TO 9 AM WEDNESDAY FOR
    THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

&&

35/RSW
Hazardous weather outlook, Jan 29, 11:57 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CST TUE JAN 29 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-301800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1157 AM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. THUNDERSTORMS
WILL DEVELOP AHEAD AND ALONG THE FRONT THIS AFTERNOON. A STRONG
THUNDERSTORM CANNOT BE RULED OUT...BUT ORGANIZED SEVERE WEATHER IS
NOT EXPECTED.

SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE COASTAL WATERS
TONIGHT INTO WEDNESDAY. SMALL CRAFT WILL NEED TO EXERCISE CAUTION
ON LAKES PONTCHARTRAIN AND MAUREPAS LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG SURFACE LOW AND ASSOCIATED COLD FRONT WILL DEVELOP NEAR
THE AREA WEDNESDAY NIGHT INTO THURSDAY. AS A WARM FRONT MOVES
NORTH OF THE AREA THURSDAY MORNING...AND A COLD FRONT MOVES
THROUGH THE AREA THURSDAY AFTERNOON...STRONG TO SEVERE
THUNDERSTORMS WILL BECOME LIKELY. WEATHER HAZARDS EXPECTED TO BE
ASSOCIATED WITH THE STRONGEST STORMS THURSDAY WILL BE LARGE HAIL
UP TO ONE INCH IN DIAMETER...STRONG DAMAGING WINDS...FREQUENT TO
CONTINUOUS LIGHTNING...VERY HEAVY RAINFALL...AND ISOLATED
TORNADOES. THE EXACT TRACK AND TIMING OF THE STORM SYSTEM HAVE NOT
BECOME ESTABLISHED YET...AND WILL CONTINUE TO BE ASSESSED FOR
LATER UPDATES.

SMALL CRAFT ADVISORIES WILL AGAIN BE NEEDED THURSDAY NIGHT INTO
FRIDAY WITH THE PASSAGE OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY.

In the hours before

Special weather statement, Jan 29, 2:38 PM CST, 3 hours 18 minutes before
LAZ034>036-MSZ068-069-292145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 PM CST TUE JAN 29 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA...

AT 237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LONE OF THUNDERSTORMS WITH STRONG GUSTY WINDS NEAR THE MISSISSIPPI
RIVER...EXTENDING FROM JUST WEST OF DOLOROSA TO JUST WEST OF FORT
ADAMS TO NEAR SIMMESPORT...MOVING EAST AT 35 MPH.

STRONG THUNDERSTORMS WILL BE NEAR...
FORT ADAMS AND DOLOROSA AT 300 PM.
LETTSWORTH AND BATCHELOR AT 315 PM.
WOODVILLE AND CROSBY AT 330 PM.
GLOSTER AND SPILLMAN AT 345 PM.

ANY THUNDERSTORM ALONG THIS LINE OF STORMS AND IN ADVANCE OF THIS
LINE HAS THE POTENTIAL TO PRODUCE STRONG WINDS AROUND 50 MPH.

RESIDENTS IN THE PATH OF THESE STORMS SHOULD MOVE TO A SAFE SHELTER.
Special weather statement, Jan 29, 4:07 PM CST, 1 hour 49 minutes before
MSZ069-070-292300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CST TUE JAN 29 2008

...SHOWERS WITH STRONG GUSTY WINDS MOVING ACROSS AMITE AND PIKE
COUNTIES...

AT 403 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS MOVING EAST AROUND 40 MPH ACROSS AMITE
COUNTY.  THIS LINE IS CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 50
MPH.

THIS LINE WILL BE NEAR...
MCCOMB AIRPORT AND SUMMIT AT 430 PM.

THESE GUSTY WINDS WILL BE CAPABLE OF DOWNING TREE LIMBS AND BLOWING
AROUND LOOSE ITEMS SUCH AS TRASH CANS AND LAWN FURNITURE.  IF
OUTSIDE...SEEK SHELTER UNTIL CONDITIONS IMPROVE.

92/JSS
Special weather statement, Jan 29, 4:52 PM CST, 1 hour 4 minutes before
MSZ070-071-292330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
452 PM CST TUE JAN 29 2008

...LINE OF SHOWERS ENTERING WALTHALL COUNTY...

AT 449 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS MOVING EAST
INTO WALTHALL COUNTY.  THIS LINE WILL BE CAPABLE OF PRODUCING GUSTY
WINDS UP TO 50 MPH.

THIS LINE WILL BE NEAR...
DEXTER AT 515 PM.

THESE GUSTY WINDS WILL BE CAPABLE OF DOWNING TREE LIMBS AND BLOWING
AROUND LOOSE ITEMS SUCH AS TRASH CANS AND LAWN FURNITURE.  IF
OUTSIDE...SEEK SHELTER UNTIL CONDITIONS IMPROVE.

92/JSS

Nearby

Wind Advisories in Louisiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.